Alert archive / Georgia / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 19, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Mar 16, 2022, 7:26 PM EDT for Jones County, Georgia. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 16, 2022, 7:26 PM EDT (23:26 UTC)
- Expired
- Mar 16, 2022, 8:15 PM EDT
- In force
- 49 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Jones County, GA
The radar
The Robins AFB radar (KJGX), 44 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 16, 7:26 PM EDT | HAIL 1 | 1 Sw Gray, GA | QUARTER SIZED HAIL REPORTED WITH SMALLER HAIL COVERING THE GROUND |
| Mar 16, 7:48 PM EDT | HAIL 1 | 1 Sw Gray, GA | QUARTER SIZED HAIL REPORTED WITH SMALLER HAIL COVERING THE GROUND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
375
WUUS52 KFFC 162326
SVRFFC
GAC169-170015-
/O.NEW.KFFC.SV.W.0019.220316T2326Z-220317T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
726 PM EDT Wed Mar 16 2022
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northeastern Jones County in central Georgia...
* Until 815 PM EDT.
* At 726 PM EDT, a severe thunderstorm was located over Clinton, or
over Gray, moving east at 10 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Gray, Ethridge, James, Bradley, Wayside, Haddock, Greenberry
Crossroads, Clinton and Blountsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3293 8362 3308 8366 3319 8344 3318 8343
3311 8342 3294 8336
TIME...MOT...LOC 2326Z 253DEG 10KT 3300 8355
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 3:48 PM EDT, 3 hours 38 minutes earlier.
Area forecast discussion, Mar 16, 3:48 PM EDT, 3 hours 38 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 348 PM EDT Wed Mar 16 2022 .SHORT TERM /Tonight through Thursday Night/... Stacked low pressure system is moving E/NE across north central AL. A warm front extends eastward from the low center and is sitatuated across central GA. South of this warm front, clouds have broken and decent heating has occurred. The remaining challenge for the afternoon is how much further north will the warm front make it. Do think the metro area should make it into the warm sector, but the Athens area and NE GA should remain on the cool side until the low moves across. Regional radar shows thunderstorms to the west and to the east of the CWA. Do think as the low pressure system moves across, shower and thunderstorm coverage will increase across the CWA. The latest surface analysis shows CAPE values between 1000-2000 J/kg across the warm sector with steep low and mid level lapse rates. There is still some potential for strong to severe storms, with hail and damaging wind gusts being the primary hazards. Low clouds are expected to fill back in across the area tonight on the bakside of the low pressure. Some patchy fog will also be possible. Skies should beign to clear by mid/late morning on Thursday with mostly clear conditions expected by the afternoon. NListemaa .LONG TERM /Friday through Wednesday/... The long term period picks up on Friday with a 500-mb shortwave trough and associated surface low initially positioned over the ArkLaTex lifting northeastward into the Ohio River Valley through the day. Gulf moisture will be drawn northward across the CWA in the process with PWATs surging to 1.4" to 1.6" across central Georgia and PWATs closer to 1.0" across north Georgia (March 18th sounding climatology shows a 90% moving average of 1.1" and the daily maximum of 1.3" for context) so periods of heavy rain will be possible. SPC has all of north Georgia and most of central Georgia under a Marginal Risk for severe storms Friday through Friday night with the far southwestern portion of the CWA under a Slight Risk. Models are progging SBCAPE values of 500-1000 J/kg generally along and south of I-85 with the highest CAPE values across central Georgia on Friday afternoon and evening. Favorable 0-3 km SRH and 0-1 km SRH values suggest the potential for organized/rotating updrafts and a couple tornadoes. The NAM 3-km has supercell composite values up to 4 across our southwestern-most counties, so it appears that all severe weather hazards are on the table -- damaging wind gusts, hail, and a few tornadoes -- especially across portions of central Georgia. QPF with this system is still looking to be light with rainfall totals generally ranging from 0.25" to 0.50". This system will drive a cold front across the CWA as it continues to lift northeastward into the Great Lakes region early Saturday. Models are depicting showers ending across the CWA by 18z to 21z. The cold front will not be particularly potent, however, as not much of a temperature change is expected, with spring-like daytime temperatures sticking around through the weekend. That said, with the dry air in place and clear skies behind the front, morning lows on Sunday and Monday will be noticeably cooler. Subsidence with an approaching upper-level ridge will generate high pressure across the Southeast on Sunday. This area of high pressure will shift east of the CWA through the day Monday, though conditions will remain dry as an upper-level ridge remains in place. Moisture return will commence on Tuesday as air is advected across the CWA from the Gulf amid southerly/southwesterly flow. Meanwhile at the upper levels, a longwave trough will dig across the Desert Southwest and begin to translate eastward, which with a surface low tracking across the Great Plains will bring rain chances back to the forecast area Tuesday into Tuesday night. Martin && .AVIATION... 18Z Update... Skies will likely bounce between sct-bkn MVFR for the remainder of the afternoon. Hi-res models still indicating some good chances that scattered showers and isolated thunderstorms will impact ATL during the mid to late afternoon. IFR cigs and patchy fog will likely develop overnight in the rain cooled airmass. Winds will also be fairly light/vrb overnight and picking up out of the NW by mid morning tomorrow. //ATL Confidence...18Z Update... Med-hi confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 50 73 49 70 / 60 5 5 70 Atlanta 51 71 51 67 / 60 0 20 90 Blairsville 44 69 45 63 / 40 5 10 80 Cartersville 49 71 50 67 / 60 0 20 90 Columbus 49 74 51 71 / 40 0 20 90 Gainesville 50 71 50 66 / 50 5 10 80 Macon 49 76 49 73 / 40 0 10 70 Rome 49 72 50 68 / 50 0 30 90 Peachtree City 49 72 50 68 / 60 0 20 90 Vidalia 53 76 52 79 / 50 0 0 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa LONG TERM....Martin AVIATION...NListemaa
Hazardous weather outlook, Mar 16, 9:26 AM EDT, 10 hours before
Hazardous Weather Outlook National Weather Service Peachtree City GA 926 AM EDT Wed Mar 16 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-171330- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 926 AM EDT Wed Mar 16 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered showers and isolated thunderstorms are expected today. A few of these could be strong to severe, generally along a line from Atlanta to Athens and points south. Primary threats will be a few damaging wind gusts with hail possible in the strongest thunderstorms. An isolated tornado or two cannot be ruled out primarily across far east central Georgia. This threat will come to an end shortly after sunset. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Isolated to scattered storms are expected Friday. A few storms could be strong to severe with hail, damaging winds, periods of heavy rain, frequent lightning, and an isolated tornado or two cannot be ruled out. Another round of showers and thunderstorms can be expected Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Mar 16, 6:38 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
638 PM EDT Wed Mar 16 2022
GAZ074-162330-
Washington GA-
638 PM EDT Wed Mar 16 2022
...A strong thunderstorm will impact portions of southern Washington
County through 730 PM EDT...
At 638 PM EDT, a strong thunderstorm was over Oconee, or 11 miles
southwest of Sandersville, moving northeast at 15 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Sandersville, Tennille, Oconee, Riddleville and Warthen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3276 8293 3279 8296 3280 8295 3282 8297
3284 8297 3285 8299 3285 8303 3287 8304
3288 8304 3288 8305 3289 8305 3313 8278
3292 8258
TIME...MOT...LOC 2238Z 230DEG 15KT 3286 8294
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHLocal storm report, Mar 16, 6:45 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
645 PM EDT WED MAR 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL 1 S STEWART 33.41N 83.85W
03/16/2022 E1.00 INCH NEWTON GA NWS EMPLOYEE
MOSTLY PEA SIZED HAIL WITH SOME QUARTER SIZED MIXED IN.
ON THE EAST BANK OF JACKSON LAKE
&&
EVENT NUMBER FFC2200293
KSSpecial weather statement, Mar 16, 7:01 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
701 PM EDT Wed Mar 16 2022
GAZ048-049-059-162345-
Morgan GA-Jasper GA-Newton GA-
701 PM EDT Wed Mar 16 2022
...A strong thunderstorm will impact portions of southwestern Morgan,
northeastern Jasper and east central Newton Counties through 745 PM
EDT...
At 701 PM EDT, a strong thunderstorm was over Mansfield, or 10 miles
southeast of Covington, moving northeast at 15 mph.
HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Madison, Rutledge, Newborn, Mansfield, Hard Labor Creek State Park
and Farrar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3342 8372 3352 8380 3361 8369 3360 8368
3364 8365 3368 8360 3349 8341
TIME...MOT...LOC 2301Z 233DEG 12KT 3348 8372
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHLocal storm report, Mar 16, 7:14 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
714 PM EDT WED MAR 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL HIGH FALLS STATE PARK 33.18N 84.02W
03/16/2022 E1.25 INCH MONROE GA PUBLIC
&&
EVENT NUMBER FFC2200294
KSSpecial weather statement, Mar 16, 7:17 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
717 PM EDT Wed Mar 16 2022
GAZ060-170000-
Putnam GA-
717 PM EDT Wed Mar 16 2022
...A strong thunderstorm will impact portions of Putnam County
through 800 PM EDT...
At 717 PM EDT, a strong thunderstorm was near Stanfordville, or 11
miles north of Gray, moving northeast at 20 mph.
HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Eatonton, Rockville, Plant Harlee Branch, Resseaus Crossroads, Oconee
Springs Park, Stanfordville, Warfield and Willard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3328 8321 3328 8323 3326 8323 3326 8325
3321 8326 3320 8328 3317 8335 3318 8336
3317 8337 3318 8339 3318 8346 3317 8354
3328 8354 3346 8333 3329 8318
TIME...MOT...LOC 2317Z 237DEG 19KT 3318 8352
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, Mar 16, 7:20 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
720 PM EDT Wed Mar 16 2022
GAZ072-162345-
Jones GA-
720 PM EDT Wed Mar 16 2022
...A strong thunderstorm will impact portions of eastern Jones County
through 745 PM EDT...
At 720 PM EDT, a strong thunderstorm was over Clinton, or over Gray,
moving east at 15 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Gray, Ethridge, James, Bradley, Wayside, Haddock, Round Oak,
Greenberry Crossroads, Clinton and Blountsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3308 8368 3319 8344 3318 8343 3311 8342
3294 8336 3292 8362
TIME...MOT...LOC 2320Z 251DEG 12KT 3302 8357
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 3:25 PM EDT | Special Weather Statement | FFC | Heard | 35 min |
| Mar 16, 4:35 PM EDT | Special Weather Statement | FFC | Carroll, Coweta | 25 min |
| Mar 16, 4:46 PM EDT | Special Weather Statement | FFC | Spalding | 44 min |
| Mar 16, 5:02 PM EDT | Special Weather Statement | FFC | Douglas | 28 min |
| Mar 16, 5:12 PM EDT | Special Weather Statement | FFC | Spalding | 48 min |
| Mar 16, 5:29 PM EDT | Special Weather Statement | FFC | Butts | 46 min |
| Mar 16, 5:31 PM EDT | Special Weather Statement | FFC | Wilkinson | 29 min |
| Mar 16, 5:36 PM EDT | Special Weather Statement | FFC | Henry, Spalding | 39 min |
| Mar 16, 5:43 PM EDT | Special Weather Statement | FFC | Clayton, Douglas, Fulton, Paulding | 47 min |
| Mar 16, 5:44 PM EDT | Special Weather Statement | FFC | Lamar | 31 min |
| Mar 16, 6:21 PM EDT | Special Weather Statement | FFC | Newton | 39 min |
| Mar 16, 6:23 PM EDT | Special Weather Statement | FFC | Butts | 37 min |
| Mar 16, 6:38 PM EDT | Special Weather Statement | FFC | Washington | 52 min |
| Mar 16, 6:47 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Jones | 43 min |
| Mar 16, 6:53 PM EDT | Severe Thunderstorm Warning | FFC | Washington | 52 min |
| Mar 16, 7:01 PM EDT | Special Weather Statement | FFC | Morgan | 44 min |
| Mar 16, 7:17 PM EDT | Special Weather Statement | FFC | Putnam | 43 min |
| Mar 16, 7:20 PM EDT | Special Weather Statement | FFC | Jones | 25 min |
| Mar 16, 7:46 PM EDT | Special Weather Statement | FFC | Greene, Morgan | 44 min |
| Mar 16, 7:48 PM EDT | Special Weather Statement | FFC | Jefferson | 42 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.